Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

The Riemann problem for an elastic string with a linear Hooke's law


Authors: Harald Hanche-Olsen, Helge Holden and Nils Henrik Risebro
Journal: Quart. Appl. Math. 60 (2002), 695-705
MSC: Primary 35L65; Secondary 35L67, 74H45, 74K05
DOI: https://doi.org/10.1090/qam/1939007
MathSciNet review: MR1939007
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We solve the Riemann problem for vibrations of an infinite, planar, perfectly elastic string with a linear relation between the string tension and the local stretching, i.e., with a linear Hooke's law. The motion is governed by a $ 4 \times 4$ system of conservation laws that is linearly degenerate in all wave families. Conservation of energy leads to $ {L^{2}}$ estimates that are used in the analysis.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35L65, 35L67, 74H45, 74K05

Retrieve articles in all journals with MSC: 35L65, 35L67, 74H45, 74K05


Additional Information

DOI: https://doi.org/10.1090/qam/1939007
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society